A member asked:

Benadryl (diphenhydramine) gives me hives, flushing. want to try hydroxyzine for my chronic hives; is it related too strongly to benadryl (diphenhydramine) for me to be safe with it?

4 doctors weighed in across 2 answers
Dr. John Chiu answered

Specializes in Allergy and Immunology

Although they can both cause drowsiness, they are not allergenically or chemically related.

Answered Oct 23, 2014

3.6k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Duane Gels answered

Specializes in Allergy and Immunology

Antihistamines have a variety of effects. One man's benefit is another's side effect. Some are best for itching; others better at insomnia; others nausea and seasickness. Some don't like their drying effect. They cause difficulty passing urine, but help overactive bladders. There are eye effects in certain people. Hydroxyzine has been given for hives for decades; it can be very potent, so beware.

Answered Oct 23, 2014

3.6k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...